MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA HOT BIOPSY FORCEPS; KGE, FORCEPS, BIOPSY, ELECTRIC

COOK ENDOSCOPY CAPTURA HOT BIOPSY FORCEPS; KGE, FORCEPS, BIOPSY, ELECTRIC
Model Number G31583
Medical Device Problem Codes Material Separation (1562); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: non-healthcare professional.Investigation evaluation: the user provided a photo of the handle of the device and it appears that the drive wire has separated from the handle spool.Our laboratory evaluation of the product said to be involved confirmed the report.During a functional test, when the handle was manipulated, the cups opened but would not close.A visual inspection was performed on the device, and the handle drive wire appears to be separated from the handle spool.During our evaluation a pair of tweezers was used to manipulate the drive wire to determine if this could be the reason the cups would not close.When the drive wire is manipulated the forceps cups opened and closed as intended.The separation between the handle spool and the drive wire caused the cups not to close.The device was sent back to the supplier for further evaluation.The product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received a follow-up emdr report will be provided.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook captura hot biopsy forceps.The user opened the package and found out that the handle was broken.The user changed to another of the same device to the complete the procedure.This occurred prior to patient contact; there was no impact to the patient.
 
Additional Manufacturer Narrative
Continued from section e3 occupation: non-healthcare professional investigation evaluation: the user provided a photo of the handle of the device and it appears that the drive wire has separated from the handle spool.Our laboratory evaluation of the product said to be involved confirmed the report.During a functional test, when the handle was manipulated, the cups opened but would not close.A visual inspection was performed on the device, and the handle drive wire appears to be separated from the handle spool.During our evaluation a pair of tweezers was used to manipulate the drive wire to determine if this could be the reason the cups would not close.When the drive wire is manipulated the forceps cups would open and close as intended.The separation between the handle spool and the drive wire is causing the cups not to close.The device was sent back to the supplier for further evaluation.The supplier provided the following: "the device was visually evaluated.No defects to the external handle, catheter, or forceps cups assembly were noted.Internal to the handle, the pushrod was separated from the handle spool.The device was functionally evaluated.During testing, with the device held in straight, u­ shaped, and three (3), 8" loop coiled positions, respectively, it was confirmed that the device did not operate properly when the handle was manipulated.The device did not open but closed when the pushrod made contact with the handle spool.Tweezers were used to simulate the straightening and retraction motions of the pushrod to simulate the opening and closing motion of the forceps cups assembly.The assembly opened and closed successfully.Root cause for device inability to open and close was due to insufficient torque of the pushrod.The device history records were reviewed.The assembly order for this lot was manufactured in october 2018.No relevant defects were noted in the records." an additional follow up with the supplier was requested to measure the brass pin.The brass pin was disassembled from the handle spool and the thread length was measured using calipers.The length of the brass pin did not meet the specified tolerance, however the supplier performed a second measurement on the brass pin using a specific tool and passed within tolerance.Prior to the second measurement of the thread length of the brass pin, the device was reassembled and no issues were found during torqueing of the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the reported issue of handle breakage was confirmed.The assignable cause was insufficient torque of the pushrod.The operators involved will be advised of the event.Prior to distribution, all captura hot biopsy forceps are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description

Brand Name
CAPTURA HOT BIOPSY FORCEPS
Common Device Name
KGE, FORCEPS, BIOPSY, ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8744172
Report Number1037905-2019-00353
Device Sequence Number1341960
Product Code KGE
UDI-Device Identifier00827002315839
UDI-Public(01)00827002315839(17)211113(10)W4143573
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K923470
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model NumberG31583
Device Catalogue NumberHDBF-2.4-230-S
Device Lot NumberW4143573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1